Acute respiratory distress syndrome after verapamil intoxication: case report and literature review


Izdes S., Altintas N. D. , Soykut C.

ACTA CLINICA BELGICA, cilt.69, ss.116-119, 2014 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 69 Konu: 2
  • Basım Tarihi: 2014
  • Doi Numarası: 10.1179/2295333714y.0000000007
  • Dergi Adı: ACTA CLINICA BELGICA
  • Sayfa Sayısı: ss.116-119

Özet

Verapamil intoxication is a life-threatening condition that often presents with severe hemodynamic instability and requires vasopressor support. There are also documented case reports of the development of non-cardiogenic pulmonary oedema after verapamil overdose. However, the exact mechanisms responsible for pulmonary oedema remain unclear. Here, we describe a 36-year-old woman who was admitted to the intensive care unit after ingesting high-dose verapamil and subsequently developed acute respiratory distress syndrome soon after hemodynamic stabilization. Possible mechanisms are presented after taking into account findings in the current literature. Acute respiratory distress syndrome should be considered early during the evaluation of patients with verapamil intoxication.